MAUDE Adverse Event Report: INPECO SA APTIO AUTOMATION; LABORATORY AUTOMATION SYSTEM

INPECO SA APTIO AUTOMATION; LABORATORY AUTOMATION SYSTEM
Model Number AP2
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation and the analysis of the root cause have been completed by product distributor fse.The fse found that the cause of the sirius board burning was due to a wrong connection of the cable with part number 475283020 conducting 24v.The issue was a single event likely due to a manufacturing problem.No other occurrence was reported from the field.Since the event occurred during the automation system installation phase, there were no patient samples involved.The fse, who is a trained person on the use of the system, was on site and was working on the impacted module.All the electrical components included in the automation system, are tested for flame retardancy and they have a flammability rating at least v-2: in case of fire the electric parts are auto extinguishing in 10-30 seconds without any intervention of service and laboratory personnel.The fse replaced the atr sirius board using the correct cable connection.There was no injury associated to the event neither for the laboratory personnel nor for the fse.After the replacement and the reprogramming of the electrical board, the atr is working as expected and no similar event has been reported from the field.As immediate action, the fse replaced the damaged components.No preventive action is required according to investigation findings.There is no need to conduct a field safety corrective action since the event was a single occurrence and, as confirmed by the product distributor also, the event was not due to a design issue, so it has been evaluated not necessary to implement a design change.
 
Event or Problem Description
The product distributor has notified inpeco that, during the installation phase of the automation system, smoke and burning smell were coming from the sirius board (electronic board) of the active track return (atr).Atr is a device that allows the carrier to return to the main lane of the track from the secondary lane, avoiding collision with carriers coming form the main lane.The board was found burned and it was replaced by the product distributor service personnel (fse).

Brand Name
APTIO AUTOMATION
Common Device Name
LABORATORY AUTOMATION SYSTEM
Manufacturer (Section D)
INPECO SA
via torraccia, 26
novazzano, 6883
SZ  6883
MDR Report Key8612226
Report Number3010825766-2019-00005
Device Sequence Number1860038
Product Code CEM
UDI-Device Identifier07640172342008
UDI-Public(01)07640172342008(11)181220
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAP2
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2019
Initial Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1